POISONING BY ORANGEINE.
J. L. MILLER, M.D.CHICAGO.A recent report in The Journal on some of the coal-tar products1 recalls to mind a case I saw about three years ago of fatal orangeine poison.I was first called to see the patient, a young lady, physically sound, who had been taking orangeine powders for a number of weeks for insomnia. The rest of the family noticed that she was very blue and for this reason I was called. When I saw the patient there was extreme cyanosis, not only on the ears and beneath the nails, but on the face and the entire extremities as well. She complained of a sense of faintness and inability to keep warm. At this time she had taken a box of six orangeine powders within about eight hours. She was warned of the danger of continuing the indiscriminate use of the remedy,
Clinical Report. JAMA. 1905;XLIV(25):1989. doi:10.1001/jama.1905.02500520017003
Coronavirus Resource Center
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: